Hypoglycaemia is a common side effect of insulin treatment in patients with type 1 diabetes mellitus (T1DM). A 16-year old girl with T1DM presented with a recurrent hypoglycaemia, despite insulin dose reduction. Differential diagnosis included: overdose of insulin, Addisons disease, hyperthyroidism, insulinoma and anti-insulin antibodies. She was admitted to the hospital for observation and investigations. She had a low random cortisol level, leading us to start steroids and investigate her further for Addisons disease. Results of three short synachten tests were incongruous. During the admission, behavioural patterns were observed that suggested factitious causes. A psychiatrist saw her on several occasions. Initially, no concerns were raised. With a passage of time and follow up appointments, her fathers behaviour indicated complex family dynamics that interfered with clinical picture. This case illustrates importance of a comprehensive approach to the investigation of hypoglycaemia with an emphasis on differential diagnoses, the dynamics of cortisol secretion and the effect of exogenous steroids on serum cortisol results interpretation. In a young adults clinic, a psychologist is an essential team member dealing with all long-term conditions.